Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 270, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 17, 2006, 8:04 PM CDT for Palo Pinto County, Parker County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2006, 8:04 PM CDT (01:04 UTC)
- Expired
- Jun 17, 2006, 9:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Palo Pinto County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 74 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:13 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 17, 3:13 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 313 PM CDT SAT JUN 17 2006 .DISCUSSION... SIGNIFICANT CONVECTIVE EVENT POSSIBLE ACROSS MUCH OF NORTH TEXAS LATE THIS AFTERNOON THROUGH TONIGHT. GFS MODEL HAS A SIGNAL FOR WIDESPREAD CONVECTION DEVELOPING TO OUR NORTHWEST THIS AFTERNOON AND EVENING AND SPREADING SOUTH AND EAST TONIGHT. SINCE CONVECTIVE DEVELOPMENT ALREADY WELL UNDERWAY AT THIS TIME IN SOUTHWEST OKLAHOMA...WE HAVE TO BELIEVE GFS IS ON THE RIGHT TRACK WITH CONVECTION DEVELOPING JUST AHEAD OF THE NEXT SHORTWAVE ROTATING THROUGH THE UPPER LEVEL TROUGH. THERE ARE SEVERAL PARAMETERS THAT POINT TO THE POSSIBILITY OF A SIGNIFICANT DAMAGING WIND EVENT AT SOME POINT THIS EVENING OR OVERNIGHT. CONVECTION THAT IS CURRENTLY DEVELOPING IN AREA OF EXTREME INSTABILITY WILL EVENTUALLY CREATE A SIGNIFICANT COLD POOL...WHICH IS LIKELY TO DEVELOP THE CONVECTIVE CLUSTER TO THE SOUTHEAST THIS EVENING AS WIND SHEAR VECTORS BECOME NORTHWESTERLY AND INCREASE TONIGHT. THE AIRMASS OVER PARTS OF NORTH TEXAS REMAINS UNDER THE INFLUENCE OF THE MORNING MCS...BUT SATELLITE AND SURFACE OBSERVATIONS INDICATE THAT AIRMASS RECOVERY IS WELL UNDERWAY. A STRONG MOISTURE SURGE WAS MOVING NORTH IN A BROAD AREA FROM KSAT TO KBWD WITH 70+ DEWPTS AND THICKER CU FIELD. AS THE MCS BEGINS TO MATURE AROUND KSPS AND KCDS THIS AFTN/EVE...THERE ARE INDICATIONS THAT THE SYSTEM WILL DEVELOP INTO A FORWARD PROPAGATING MCS NEAR OR SHORTLY AFTER SUNSET. IF THE SYSTEM EVOLVES AS EXPECTED...THEN COLD POOL/MESOHIGH EFFECTS ALONG WITH INCREASING UPPER LEVEL NW WINDS BEHIND THE UPPER TROUGH COULD COMBINE TO PRODUCE LOCALIZED WIND GUSTS OVER 70 MPH ALONG LEADING EDGE OF MCS TONIGHT. SEVERE THUNDERSTORM WATCH ALREADY IN EFFECT FOR WESTERN ZONES UNTIL 02Z...AND FULLY EXPECT ANOTHER WATCH AFTER THAT TIME. GIVEN THE EXPECTED FAST MOVEMENT OF THE HEAVIEST RAIN...HAVE OPTED TO NOT ISSUE A FLASH FLOOD WATCH. HOWEVER...WE WILL HAVE TO CLOSELY MONITOR POTENTIAL FOR FLOODING RAINS ACROSSS SOUTHERN AND SOUTHEASTERN ZONES AFTER MIDNIGHT AS THE MCS SLOWS DOWN AND GRADUALLY WEAKENS. BEST RAIN CHANCES WILL END FROM WEST TO EAST BEGINNING ON SUNDAY AS TROUGH AXIS MOVES EAST OF FORECAST AREA. WILL MAINTAIN LOW POPS ACROSS PARTS OF THE SOUTH AND EAST INTO WEDNESDAY AS DEEPER MOISTURE REMAINS IN THE VICINITY OF CENTRAL AND SOUTHERN TEXAS THROUGH MIDWEEK. EXPECT DRY WEATHER WITH SEASONABLE TEMPERATURES FOR THURSDAY-SATURDAY PERIOD. 09/GP && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 93 72 94 / 80 30 10 10 WACO, TX 73 94 73 93 / 80 40 20 10 PARIS, TX 71 88 69 90 / 60 40 20 10 DENTON, TX 71 93 69 94 / 80 30 10 10 MCKINNEY, TX 69 91 68 93 / 80 30 10 10 DALLAS, TX 70 91 72 93 / 80 30 10 10 TERRELL, TX 70 92 71 93 / 70 40 10 10 CORSICANA, TX 73 91 73 93 / 80 40 20 10 TEMPLE, TX 73 92 73 94 / 80 40 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM SATURDAY FOR TXZ091-TXZ092- TXZ100-TXZ101-TXZ102-TXZ115-TXZ116-TXZ117-TXZ129-TXZ130-TXZ131- TXZ141-TXZ142-TXZ143. && 91/09
Hazardous weather outlook, Jun 17, 3:37 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT SAT JUN 17 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 337 PM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM TONIGHT FOR AREAS WEST OF A GAINESVILLE TO WEATHERFORD TO HAMILTON LINE. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF NORTH AND NORTHWEST TEXAS THROUGH TONIGHT. INITIALLY...LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS...BUT THEY ARE EXPECTED TO DEVELOP INTO A SEVERE LINE OF STORMS BY LATER TONIGHT. DAMAGING WINDS WILL BE THE MAIN THREAT LATER TONIGHT AS THESE STORMS MOVE ACROSS NORTH TEXAS AND DEVELOP SOUTHWARD. IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT ALL OF NORTH TEXAS. RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS TO 4 INCHES WILL BE POSSIBLE THROUGH TONIGHT. ISOLATED FLASH FLOODING WILL BE POSSIBLE WHERE SLOW MOVING THUNDERSTORMS DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS OVER NORTH TEXAS SUNDAY MORNING...THEN OVER SOUTHERN AND EASTERN PORTIONS SUNDAY AFTERNOON AND NIGHT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS EVENING AND TONIGHT. DUNN
In the hours before
Special weather statement, Jun 17, 7:19 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 719 PM CDT SAT JUN 17 2006 TXZ100-180045- YOUNG- 719 PM CDT SAT JUN 17 2006 ...SIGNIFICANT WEATHER UPDATE... AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 18 MILES NORTH OF BRECKENRIDGE...MOVING NORTHEAST AT 20 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR YOUNG COUNTY. 92
Local storm report, Jun 17, 7:21 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
721 PM CDT SAT JUN 17 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 7 W BRECKENRIDGE 32.76N 99.03W
06/17/2006 E0.88 INCH STEPHENS TX LAW ENFORCEMENT
NICKEL HAIL REPORTED ON THE WESTERP PART OF HUBBARD
CREEK RESERVOIRLocal storm report, Jun 17, 7:23 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT SAT JUN 17 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL ALVORD 33.36N 97.69W
06/17/2006 E0.88 INCH WISE TX NWS EMPLOYEE
REPORT OF NICKEL SIZE HAIL ALONG HIGHWAY 287 IN WISE
COUNTY - RELAYED TO STEVE DRILETTE (KAMA)Local storm report, Jun 17, 7:25 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT SAT JUN 17 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL ALVORD 33.36N 97.69W
06/17/2006 E0.88 INCH WISE TX NWS EMPLOYEE
REPORT OF NICKEL SIZE HAIL ALONG HIGHWAY 287 IN WISE
COUNTY - RELAYED TO STEVE DRILLETTE (KAMA)Special weather statement, Jun 17, 7:54 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 754 PM CDT SAT JUN 17 2006 TXZ129-180130- EASTLAND- 754 PM CDT SAT JUN 17 2006 ...SIGNIFICANT WEATHER UPDATE FOR EASTLAND COUNTY... THE THREAT OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINS WILL INCREASE ACROSS EASTLAND COUNTY AFTER 830 PM. PEOPLE IN EASTLAND COUNTY...INCLUDING DRIVERS ON INTERSTATE 20 BETWEEN THE STRAWN...RANGER...AND CISCO EXITS...SHOULD BE ALERT TO THE APPROACHING STORMS. CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...CISCO...EASTLAND AND RANGER. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING WILL BE NEEDED FOR EASTLAND COUNTY THIS EVENING. 07/BB
Local storm report, Jun 17, 8:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT SAT JUN 17 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL PERRIN 33.03N 98.07W
06/17/2006 E0.88 INCH JACK TX LAW ENFORCEMENT
JACK COUNTY S.O. REPORTED NICKEL HAIL IN PERRINThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:00 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 60 min |
| Jun 17, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Young | 65 min |
| Jun 17, 7:33 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 57 min |
| Jun 17, 7:45 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 60 min |
| Jun 17, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 40 min |
| Jun 17, 8:06 PM CDT | Tornado Warning | FWD | Palo Pinto, Parker | 39 min |
| Jun 17, 8:12 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 63 min |
| Jun 17, 8:18 PM CDT | Flash Flood Warning | FWD | Jack | 3 hr |
| Jun 17, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 48 min |
| Jun 17, 8:27 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 44 min |
| Jun 17, 8:46 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 59 min |
| Jun 17, 8:54 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 66 min |
| Jun 17, 8:57 PM CDT | Flash Flood Warning | FWD | Palo Pinto | 2 hr |
| Jun 17, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 59 min |
| Jun 17, 9:55 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Jun 17, 10:16 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 44 min |
| Jun 17, 10:35 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 41 min |
| Jun 17, 10:43 PM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| Jun 17, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 65 min |
| Jun 18, 12:24 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 66 min |
| Jun 18, 12:48 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.